Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 7:55 PM EDT for 6 counties in Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 7:55 PM EDT (23:55 UTC)
- Expired
- May 2, 2016, 8:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, VA, Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Louisa County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 124 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:38 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WUUS51 KAKQ 022355
SVRAKQ
VAC049-065-075-085-109-145-030045-
/O.NEW.KAKQ.SV.W.0034.160502T2355Z-160503T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...
GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN FLUVANNA COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN POWHATAN COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
* UNTIL 845 PM EDT
* AT 755 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBIA...OR
NEAR FORK UNION...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FIFE AROUND 805 PM EDT.
HADENSVILLE AROUND 810 PM EDT.
GOOCHLAND AND GUM SPRING AROUND 820 PM EDT.
OILVILLE AROUND 825 PM EDT.
MONTPELIER AROUND 840 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THREE
SQUARE...CROZIER...DIXIE...MICHAUX...WEST VIEW...ROCKVILLE...CALEDONIA...
CARYSBROOK...STAGE JUNCTION AND JOHNSONS SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3794 7768 3761 7767 3767 7824 3769 7824
3769 7826 3781 7827
TIME...MOT...LOC 2355Z 259DEG 31KT 3774 7815
HAIL...1.00IN
WIND...60MPH
$$
MINNICK2 follow-up statements
829
WWUS51 KAKQ 030030
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
830 PM EDT MON MAY 2 2016
VAC049-065-030039-
/O.CAN.KAKQ.SV.W.0034.000000T0000Z-160503T0045Z/
FLUVANNA VA-CUMBERLAND VA-
830 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLUVANNA AND
NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL VIRGINIA.
LAT...LON 3776 7815 3785 7809 3794 7768 3761 7767
3765 7805 3765 7807 3769 7810 3770 7809
3771 7809 3773 7813
TIME...MOT...LOC 0029Z 259DEG 31KT 3780 7778
$$
VAC075-085-109-145-030045-
/O.CON.KAKQ.SV.W.0034.000000T0000Z-160503T0045Z/
LOUISA VA-GOOCHLAND VA-POWHATAN VA-HANOVER VA-
830 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN LOUISA...GOOCHLAND...NORTH CENTRAL POWHATAN AND
NORTHWESTERN HANOVER COUNTIES...
AT 829 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTPELIER...OR
9 MILES NORTHEAST OF GOOCHLAND...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MONTPELIER AROUND 840 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THREE
SQUARE...CROZIER...MICHAUX...WEST VIEW...ROCKVILLE...CALEDONIA...JOHNSONS
SPRINGS...APPLE GROVE...MAIDENS AND IRWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3776 7815 3785 7809 3794 7768 3761 7767
3765 7805 3765 7807 3769 7810 3770 7809
3771 7809 3773 7813
TIME...MOT...LOC 0029Z 259DEG 31KT 3780 7778
HAIL...1.00IN
WIND...60MPH
$$
MINNICK226
WWUS51 KAKQ 030042
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
842 PM EDT MON MAY 2 2016
VAC075-085-109-145-030051-
/O.EXP.KAKQ.SV.W.0034.000000T0000Z-160503T0045Z/
LOUISA VA-GOOCHLAND VA-POWHATAN VA-HANOVER VA-
842 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA...
GOOCHLAND...NORTHWESTERN POWHATAN AND NORTHWESTERN HANOVER COUNTIES
WILL EXPIRE AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL VIRGINIA.
LAT...LON 3776 7815 3785 7809 3794 7768 3761 7767
3765 7805 3765 7807 3769 7810 3770 7809
3771 7809 3773 7813
TIME...MOT...LOC 0039Z 259DEG 31KT 3780 7778
$$
MINNICKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 2, 4:48 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 448 PM EDT MON MAY 2 2016 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE WILL DROP ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY (60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW COUNTIES. LOWS IN THE 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR 60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR 60. UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER 60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE 50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY AND MILD CONDITIONS. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN WILL COTNINUE THRU THE END OF THE WEEK. && .MARINE... HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID- ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...AJZ AVIATION...MAS MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1245 PM EDT MON MAY 2 2016 VAZ048-060>062-064>069-079-080-509>516-031645- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ075>078-085-099-031645- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ081>083-090-517>522-031645- PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, May 2, 7:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
727 PM EDT MON MAY 2 2016
NCZ012-013-VAZ092-030000-
NORTHAMPTON-HERTFORD-SOUTHAMPTON-
727 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...NORTH
CENTRAL HERTFORD...SOUTHEASTERN GREENSVILLE...AND SOUTHEASTERN
SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY
OF SUFFOLK...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOYKINS...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BOYKINS AROUND 735 PM EDT.
NEWSOMS AROUND 740 PM EDT.
COURTLAND AROUND 750 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE TEXAS...STORY...
SEVERN...CAPRON...RIVERDALE...BRANCHVILLE...SHILOH...SUNBEAM...HANDSOM AND
WORRELL.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3653 7733 3654 7733 3655 7730 3656 7733
3655 7734 3658 7736 3659 7736 3662 7737
3684 7710 3661 7691 3658 7691 3657 7693
3656 7693 3647 7727
TIME...MOT...LOC 2327Z 242DEG 29KT 3658 7725
ZIMMERMANSpecial weather statement, May 2, 7:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT MON MAY 2 2016
VAZ062-069-513-515-030015-
POWHATAN-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-WESTERN CHESTERFIELD-
731 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOOCHLAND...WEST
CENTRAL HENRICO...NORTHEASTERN AMELIA...SOUTHEASTERN POWHATAN...AND
WESTERN CHESTERFIELD COUNTIES AND THE CITY OF RICHMOND...
AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOSELEY...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MANAKIN AND SABOT AROUND 805 PM EDT.
BON AIR AROUND 810 PM EDT.
RICHMOND...TUCKAHOE AND UNIVERSITY OF RICHMOND AROUND 815 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOLLY HILLS...
WINTERPOCK...SUBLETTS...ROSLYN HILLS...GENITO...MIDLOTHIAN...FLAT ROCK...
PILKINTON...SKINQUARTER AND CLAYVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3739 7787 3742 7788 3742 7786 3743 7786
3745 7787 3746 7787 3768 7773 3750 7744
3729 7769 3738 7788 3739 7788
TIME...MOT...LOC 2330Z 217DEG 20KT 3740 7779
ZIMMERMANSpecial weather statement, May 2, 7:36 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT MON MAY 2 2016
VAZ077-078-030015-
NORTHUMBERLAND-LANCASTER-
736 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...LANCASTER AND
SOUTHEASTERN RICHMOND COUNTIES...
AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LANCASTER...OR
NEAR KILMARNOCK...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
KILMARNOCK AND LANCASTER AROUND 745 PM EDT.
WICOMICO CHURCH AROUND 800 PM EDT.
FAIR PORT AROUND 805 PM EDT.
HEATHSVILLE AROUND 810 PM EDT.
LEWISETTA AROUND 815 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LARA...LILIAN...BROWNS
STORE...NUTTSVILLE...WEEMS...BERTRAND...REEDVILLE...FLEETON...HULL NECK AND
AVALON.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3802 7647 3797 7641 3794 7633 3786 7620
3783 7622 3763 7647 3768 7655 3773 7657
3784 7655 3783 7652 3784 7651 3785 7652
3787 7655 3803 7652
TIME...MOT...LOC 2335Z 201DEG 20KT 3772 7650
MINNICKSpecial weather statement, May 2, 7:44 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
744 PM EDT MON MAY 2 2016
NCZ013>016-VAZ092-093-096-097-030030-
HERTFORD-PASQUOTANK-GATES-CAMDEN-SUFFOLK-ISLE OF
WIGHT-SOUTHAMPTON-CHESAPEAKE-
744 PM EDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOWAN...
GATES...NORTHWESTERN PASQUOTANK...NORTHWESTERN CAMDEN...NORTHWESTERN
PERQUIMANS...NORTH CENTRAL HERTFORD...NORTHWESTERN CURRITUCK...
SOUTHWESTERN ISLE OF WIGHT...AND SOUTHEASTERN SOUTHAMPTON COUNTIES...
THE CITY OF CHESAPEAKE...THE CITY OF FRANKLIN AND THE SOUTHWESTERN
CITY OF SUFFOLK...
AT 744 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEWSOMS TO SUNBURY. MOVEMENT WAS
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
SUNBURY AROUND 750 PM EDT.
CORAPEAKE AROUND 755 PM EDT.
SEDLEY AROUND 805 PM EDT.
CARRSVILLE AROUND 815 PM EDT.
ZUNI AROUND 825 PM EDT.
WINDSOR...GREAT BRIDGE AND ISLE OF WIGHT AROUND 830 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HAZELTON...EURE...
SUFFOLK AIRPORT...WYANOKE...INDIKA...LEES MILL...SHILOH...COLLOSSE...CARTER
AND DRUM HILL.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3662 7725 3697 7686 3667 7612 3660 7618
3655 7626 3655 7631 3653 7629 3632 7661
3633 7664 3632 7665
TIME...MOT...LOC 2344Z 231DEG 28KT 3663 7711 3643 7658
ZIMMERMANLocal storm report, May 2, 7:50 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
750 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST GLENNS 37.57N 76.61W
05/02/2016 E50 MPH GLOUCESTER VA PUBLIC
1/4 INCH HAIL
&&
EVENT NUMBER AKQ1600572
JEFLocal storm report, May 2, 7:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
752 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL WILLIAMSBURG 37.27N 76.71W
05/02/2016 E0.88 INCH CITY OF WILLIAMSBU VA TRAINED SPOTTER
MONTICELLO AVE
&&
EVENT NUMBER AKQ1600573
JEFThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:57 PM EDT | Special Weather Statement | AKQ | Fluvanna | 33 min |
| May 1, 11:35 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Powhatan, Prince Edward | 40 min |
| May 2, 12:20 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Hanover, Powhatan, Prince Edward | 40 min |
| May 2, 1:00 AM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 60 min |
| May 2, 5:09 PM EDT | Special Weather Statement | AKQ | City of Richmond | 66 min |
| May 2, 5:16 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 59 min |
| May 2, 5:18 PM EDT | Special Weather Statement | AKQ | Surry | 42 min |
| May 2, 5:22 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 38 min |
| May 2, 5:24 PM EDT | Special Weather Statement | AKQ | Nottoway | 51 min |
| May 2, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 31 min |
| May 2, 5:34 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry, Sussex | 41 min |
| May 2, 5:57 PM EDT | Special Weather Statement | AKQ | Surry, City of Williamsburg | 33 min |
| May 2, 6:00 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 45 min |
| May 2, 6:08 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, New Kent, Prince George and 4 more | 52 min |
| May 2, 6:22 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 38 min |
| May 2, 6:38 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 52 min |
| May 2, 6:55 PM EDT | Special Weather Statement | AKQ | King and Queen, New Kent | 50 min |
| May 2, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry | 47 min |
| May 2, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland | 47 min |
| May 2, 7:04 PM EDT | Special Marine Warning | AKQ | 41 min | |
| May 2, 7:12 PM EDT | Special Weather Statement | AKQ | Cumberland, Prince Edward | 48 min |
| May 2, 7:20 PM EDT | Special Weather Statement | AKQ | Fluvanna | 40 min |
| May 2, 7:27 PM EDT | Special Weather Statement | AKQ | Southampton | 33 min |
| May 2, 7:31 PM EDT | Special Weather Statement | AKQ | Chesterfield | 44 min |
| May 2, 7:36 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 39 min |
| May 2, 7:38 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Surry, York, City of Williamsburg | 52 min |
| May 2, 7:44 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk | 46 min |
| May 2, 7:57 PM EDT | Special Marine Warning | AKQ | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.